Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 10, 2004, 1:55 PM PDT for San Diego County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 1:55 PM PDT (20:55 UTC)
- Expired
- Sep 10, 2004, 3:00 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 66 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 102058 FFWSGX CAC073-102200- /X.NEW.KSGX.FF.W.0007.040910T2055Z-040910T2200Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 300 PM PDT * AT 143 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT LAGUNA TO JACUMBA...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF LAKESIDE TO 46 MILES SOUTHEAST OF LAKESIDE. RAINFALL MEASURED NEAR MOUNT LAGUNA INDICATED THREE FOURTHS OF AN INCH OF RAIN FELL IN 30 MINUTES. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... ALONG HIGHWAY S1 AND ALONG INTERSTATE 8 NEAR JACUMBA BY 300 PM PDT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3295 11653 3254 11626 3258 11610 3291 11633 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 9:30 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 10, 9:30 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI SEP 10 2004 .SYNOPSIS...WARM HUMID CONDITIONS MOST AREAS CAN BE EXPECTED AS MOIST SUBTROPICAL FLOW CONTINUES INTO THE REGION. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY...TAPERING OFF TO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MOUNTAIN AREAS ONLY SATURDAY. A SLOW COOLING TREND IS EXPECTED INTO NEXT WEEK WITH AN INCREASE IN THE COASTAL MARINE LAYER LOW CLOUDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. DRYING HAS OCCURRED ON THE SOUNDING AS THE FLOW BEGINS TO SHIFT TO A MORE SOUTHERLY DIRECTION. ALSO SOME WARMING ALOFT AND LOW LEVEL COOLING HAS DEVELOPED. THIS SHOULD STABLIZE THE AIRMASS SOMEWHAT...RESULTING IN A LESS CONVECTIVE ENVIRONMENT COMPARED TO THURSDAY. HOWEVER...CONDITIONS STILL LOOK SUPPORTIVE OF A FLASH FLOOD WATCH...SO WE WILL CONTINUE IT. CONTINUED DRYING ALOFT SHOULD OCCUR INTO SATURDAY WITH A CORRESPONDINGLY REDUCED THREAT OF CONVECTION ON SATURDAY. IN THE BOUNDARY LAYER...SOME INCREASE IN THE ONSHORE FLOW WILL BRING MORE STRATUS IN TONIGHT. THIS SHOULD CONTINUE INTO NEXT WEEK...ALONG WITH SOME COOLING EVERYWHERE. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...LAXFFASGX. HAZARDOUS WEATHER OUTLOOK...LAXHWOSGX. && SMALL
Hazardous weather outlook, Sep 10, 4:00 AM PDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI SEP 10 2004 CAZ055-056-058-060>062-111300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI SEP 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. A FLASH FLOOD WATCH WILL BE IN EFFECT FROM NOON TO 8 PM. REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS SATURDAY...WITH LOCAL HEAVY RAIN AND MUDSLIDES. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:39 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 96 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.